Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 165, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 15, 2022, 6:27 PM CDT for Baldwin County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2022, 6:27 PM CDT (23:27 UTC)
- Expired
- May 15, 2022, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 43 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:00 PM CDT | HAIL 1 | Fairhope, AL | QUARTER SIZED HAIL REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1842 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
724
WUUS54 KMOB 152327
SVRMOB
ALC003-160015-
/O.NEW.KMOB.SV.W.0165.220515T2327Z-220516T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
627 PM CDT Sun May 15 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Baldwin County in southwestern Alabama...
* Until 715 PM CDT.
* At 627 PM CDT, a severe thunderstorm was located over Loxley,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Daphne, Fairhope, Robertsdale, Loxley and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3074 8775 3060 8762 3039 8783 3060 8802
TIME...MOT...LOC 2327Z 051DEG 8KT 3063 8775
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
898
WWUS54 KMOB 152349
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
649 PM CDT Sun May 15 2022
ALC003-160015-
/O.CON.KMOB.SV.W.0165.000000T0000Z-220516T0015Z/
Baldwin AL-
649 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN BALDWIN COUNTY...
At 649 PM CDT, a severe thunderstorm was located 4 miles west of
Silverhill, or 5 miles southwest of Loxley, moving southwest at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Daphne, Fairhope, Robertsdale, Loxley and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3039 8783 3060 8802 3074 8775 3063 8765
TIME...MOT...LOC 2349Z 040DEG 14KT 3056 8782
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$268
WWUS54 KMOB 160008
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
708 PM CDT Sun May 15 2022
ALC003-160018-
/O.EXP.KMOB.SV.W.0165.000000T0000Z-220516T0015Z/
Baldwin AL-
708 PM CDT Sun May 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BALDWIN COUNTY
WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.
LAT...LON 3039 8783 3060 8802 3074 8775 3063 8765
TIME...MOT...LOC 0008Z 051DEG 8KT 3054 8785
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:55 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 15, 3:55 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Mobile AL 355 PM CDT Sun May 15 2022 .NEAR TERM UPDATE /Now Through Monday/...Mid to upper level troughing persists across the region today before shifting slightly east going into Monday. Once again we will see afternoon and evening showers and thunderstorms popping off along the seabreeze boundary as it moves inland this afternoon and evening, likely lingering into the late evening hours. Shear remains modest in the 20 to 25kt range, perhaps locally enhanced to nearer 30kts in association with the seabreeze boundary. CAPE will be in the 2,000 to 2,500j/kg range with DCAPE values of 800 to 1,100j/kg. Any showers and storms that develop today once again will have the chance to become strong to severe sporting large hail and damaging wind gusts in any of the more robust convection. This is particularly true in any cases where storm mergers are involved. Temperatures are topping out in the upper 80's to lower 90's today with temperatures falling into the middle to upper 60's tonight. Heading into Monday our trough shifts east some and transient shortwave ridging moves overhead in the mid to upper levels. This should help induce some subsidence over the area and help keep convective coverage more limited across the area during the afternoon hours. Once again though can't rule out an isolated shower or thunderstorm owing to daytime heating or the seabreeze boundary. High temperatures will likely reach the lower 90's for most locations. As has been the case the past couple days, monitoring how convection evolves upstream across MO/AR this afternoon for a complex of thunderstorms that develops and moves quickly southeast. This should begin to fizzle out as it moves across northern MS into AL after sunset given loss of daytime heating and subsequently SBCAPE. Will continue to watch as forecast guidance often has a difficult time in these regimes diagnosing the evolution of these convective complexes even with a 12 to 24 hour lead time. A low risk of rip currents remains in place through Monday. MM/25 && .SHORT TERM /Monday night Through Wednesday night/...Monday night and Tuesday, an upper trough over the Southeast gets sheared as it shifts east as an upper level shortwave trough over the Great Lakes moves off and an upper ridge along the lee side of the Rockies pushes east over the Plains. A weak surface cold front moves south across the Southeast states through Tuesday night. On Monday evening lingering convection should end by midnight, with a few showers or storms persisting over the adjacent Gulf waters overnight. On Tuesday, with the front moving through and with PWAT's still generally around 1.0-1.2 inches, will probably see some isolated to scattered convection over portions of the forecast area, but the upper ridge building in from the west may help to limit this somewhat. The front drops just offshore by late Tuesday night and remains to our south through Wednesday night, with ridging surface and aloft building over our area. Expect dry conditions for the end of the short term period and already warm to hot temperatures becoming even moreso by Wednesday. Lows Monday and Tuesday nights range from the low to mid over inland areas and upper 60s to near 70 along the coast. A little warmer Wednesday night with lows mainly in the upper 60s inland and low to mid 70s at the coast. Highs on Tuesday around 90 to low 90s inland and mid to upper 80s at the coast, a little warmer on Wednesday highs with in the low to mid 90s inland but still mid to upper 80s along the coast. /12 && .EXTENDED TERM /Thursday Through Sunday/...General weak ridging continues over the forecast area through Friday with little to no rain expected through that time frame. Ridging begins to break down from west to east over the weekend as as surface cold front and weak upper trough moves toward and then over the region Saturday and Sunday. Moisture gradually increases as the system approaches from the west, and at least scattered coverages of mainly afternoon showers and storms will return for both Saturday and Sunday. Guidance continues to advertise temperatures well above seasonal norms through the extended period, with lows generally in the upper 60s to low 70s and highs in the mid 80s along the coast, with lower to mid 90s inland. /12 && .MARINE...A diurnal wind pattern remains in place through Tuesday with sea breeze winds increasing near the coast and over area bays during the day and a land breeze at night. This diurnal wind pattern will be augmented by any convective complexes that move across coastal waters through Monday night with temporary offshore surges with storms. A light to moderate southwesterly flow will become established by the middle to latter portions of the upcoming week. Seas remain around 1 foot through Monday, increasing to 1 to 2 feet by Tuesday. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 15, 5:14 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
514 PM CDT Sun May 15 2022
ALZ060-152300-
Covington AL-
514 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of central Covington
County through 600 PM CDT...
At 514 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over River Falls, or 5 miles northwest of
Andalusia, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Andalusia, River Falls, Red Level, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3118 8621 3101 8662 3135 8670 3135 8669
3137 8667 3139 8667 3140 8666 3141 8667
3142 8667 3148 8654
TIME...MOT...LOC 2214Z 332DEG 16KT 3134 8657
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, May 15, 5:35 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
535 PM CDT Sun May 15 2022
MSZ067-152315-
Wayne MS-
535 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of central Wayne County
through 615 PM CDT...
At 535 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles west of Waynesboro, moving southeast at
10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3171 8881 3177 8870 3160 8848 3147 8875
TIME...MOT...LOC 2235Z 330DEG 7KT 3170 8872
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, May 15, 5:41 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
541 PM CDT Sun May 15 2022
ALZ264-266-FLZ201-202-204-152330-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-
541 PM CDT Sun May 15 2022
...Strong thunderstorms will impact portions of southeastern Baldwin
and southwestern Escambia Counties through 630 PM CDT...
At 540 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles northeast of
Robertsdale to 4 miles south of Molino. Movement was south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Gulf
Breeze, Orange Beach, Goulding, Lillian, Myrtle Grove, Molino,
Perdido Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 8767 3076 8731 3046 8716 3040 8721
3037 8713 3034 8718 3039 8721 3033 8720
3034 8712 3032 8721 3041 8722 3037 8732
3037 8727 3034 8727 3033 8722 3033 8726
3034 8731 3032 8732 3032 8734 3025 8766
TIME...MOT...LOC 2240Z 354DEG 10KT 3062 8761 3067 8734
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, May 15, 5:57 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
557 PM CDT Sun May 15 2022
ALZ264-152345-
Baldwin Central AL-
557 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of central Baldwin
County through 645 PM CDT...
At 555 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of Loxley. This storm was
nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Robertsdale, Loxley and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 8778 3079 8764 3055 8755 3052 8781
TIME...MOT...LOC 2255Z 348DEG 4KT 3068 8771
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, May 15, 6:19 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
619 PM CDT Sun May 15 2022
ALZ261-262-264-160000-
Baldwin Central AL-Baldwin Inland AL-Mobile Inland AL-
619 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of east central Mobile
and west central Baldwin Counties through 700 PM CDT...
At 619 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles east of Creola, moving southeast at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Satsuma and Creola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 8800 3076 8798 3079 8799 3080 8803
3088 8808 3097 8791 3079 8771 3069 8791
3071 8791 3068 8792 3072 8794 3075 8793
3075 8795 3068 8793 3069 8794 3067 8795
TIME...MOT...LOC 2319Z 327DEG 10KT 3087 8796
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 15, 6:24 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
624 PM CDT Sun May 15 2022
ALZ261-160015-
Mobile Inland AL-
624 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of northern Mobile
County through 715 PM CDT...
At 623 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Gulfcrest, or 8 miles south of Citronelle,
moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Citronelle, Creola, Chunchula, Gulfcrest and Axis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 8842 3115 8819 3114 8815 3092 8796
3079 8819 3079 8825
TIME...MOT...LOC 2323Z 319DEG 6KT 3097 8821
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:32 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| May 14, 7:39 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 51 min |
| May 14, 8:08 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| May 14, 8:21 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 39 min |
| May 14, 8:59 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 46 min |
| May 14, 9:44 PM CDT | Special Weather Statement | MOB | Mobile | 31 min |
| May 14, 10:26 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| May 14, 11:43 PM CDT | Special Marine Warning | MOB | 62 min | |
| May 14, 11:44 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| May 15, 12:26 AM CDT | Special Marine Warning | MOB | 98 min | |
| May 15, 1:19 PM CDT | Special Marine Warning | MOB | 86 min | |
| May 15, 1:36 PM CDT | Special Marine Warning | MOB | 84 min | |
| May 15, 3:33 PM CDT | Special Marine Warning | MOB | 117 min | |
| May 15, 4:01 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| May 15, 4:12 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| May 15, 4:12 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 22 min |
| May 15, 4:35 PM CDT | Special Weather Statement | MOB | Baldwin | 40 min |
| May 15, 4:40 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| May 15, 4:48 PM CDT | Special Weather Statement | MOB | Crenshaw | 42 min |
| May 15, 5:14 PM CDT | Special Weather Statement | MOB | Covington | 46 min |
| May 15, 5:57 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| May 15, 6:19 PM CDT | Special Weather Statement | MOB | Baldwin | 41 min |
| May 15, 6:24 PM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| May 15, 6:31 PM CDT | Special Marine Warning | MOB | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.